MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Codes Failure to Deliver Energy (1211); Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer informed stryker that no further patient information is available.Patient fields in which information was not provided were intentionally left blank.Stryker evaluated the customer's device and verified the reported issue.Stryker replaced the device's therapy pcb assembly to resolve the reported issues.After completing other unrelated repairs, proper device operation was observed through functional and performance testing.The device was returned to the customer for use.
 
Event or Problem Description
The customer contacted stryker to report that their device displayed an "abnormal energy delivered" message during a patient event.As a result, the wrong defibrillation therapy may have been delivered to the patient, if needed.There were no reports of any adverse effects to the patient as a result of the reported issue.Upon evaluation of the customer's device, stryker observed an event code logged in the device's memory that is related to a potential failure of the device to deliver defibrillation energy.There was also an event code logged in the device's memory that is indicative of a device failure that could result in a partial loss of defibrillator output energy due to a loss of the negative portion of the biphasic output waveform, resulting in a monophasic shock.Additionally, the defibrillator output energy may be reduced by up to approximately 20% from the selected energy level.As a result, the wrong defibrillation therapy would be delivered, if necessary.
 
Additional Manufacturer Narrative
Stryker further evaluated the removed therapy pcb assembly and determined that the cause of the reported issue was due to a shorted transistor, designator q8.
 
Event or Problem Description

Brand Name
LIFEPAK® 15 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
Manufacturer (Section G)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
Manufacturer Contact
todd bandy
11811 willows road ne
redmond, WA 98052
4258674000
MDR Report Key14000909
Report Number0003015876-2022-00499
Device Sequence Number14781603
Product Code MKJ
UDI-Device Identifier00883873871805
UDI-Public00883873871805
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown